Flood, Erie
- When
- March 7, 11:00 PM EST to March 8, 6:00 AM EST
- Where
- Erie County, 0.47 mi W of West Seneca to 0.2 mi WSW of West Seneca
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 42.831, -78.779
Soaking rains over a four-day period beginning on the 7th provided the region with nearly all of the month’s precipitation between 2 and 3 inches. The rain combined with the melting winter snowpack and frozen ground to result in widespread flooding on area rivers and creeks.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Soaking rains over a four-day period beginning on the 7th provided the region with nearly all of the month’s precipitation between 2 and 3 inches. The rain combined with the melting winter snowpack and frozen ground to result in widespread flooding on area rivers and creeks. There were numerous reports of road closures along those rivers and creeks. This was the third winter flood event this season a rare occurrence in western New York. |Specific river/creek crest information follows: Cazenovia Creek at Ebenezer (flood stage 10 feet) crested at 11.51 feet at 3AM on the 8th. Cayuga Creek at Lancaster (flood stage 8 feet) crested at 9.31 feet at 5AM on the 8th. Buffalo Creek at Gardenville (flood stage 7 feet) crested at 7.71 feet at 4AM on the 8th. Ellicott Creek at Williamsville (flood stage 8 feet) crested at 8.04 feet at 2AM on the 9th. Black Creek at Churchville (flood stage 6 feet) crested at 6.48 feet at 5PM on the 9th. Oatka Creek at Garbutt (flood stage 6 feet) crested at 6.70 feet at 2PM on the 9th. Allegheny River at Olean (flood stage 10 feet) crested at 10.34 feet at 11AM on the 11th. Tonawanda Creek at Batavia (flood stage 9 feet) crested at 10.57 feet at 11PM on the 8th; and at Rapids (flood stage 12 feet) crested at 13.68 feet at 6AM on the 11th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Mar 7, 10:40 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1040 PM EST SAT MAR 7 2009
.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST FROM THE SOUTHERN GREAT LAKES TO NEW
YORK THIS EVENING KEEPING WIDESPREAD RAIN ACROSS THE AREA TONIGHT.
THE LOW WILL MOVE OFF THE NEW ENGLAND COAST TONIGHT. HIGH PRESSURE
WILL THEN BUILD SOUTH FROM CANADA BRIEFLY FOR MUCH OF SUNDAY.
ANOTHER LOW IS EXPECTED TO MOVE INTO THE CENTRAL LAKES SUNDAY NIGHT
AND MOVE EAST ACROSS THE STATE MONDAY BRINGING MORE PRECIPITATION TO
THE AREA.
&&
.NEAR TERM /THROUGH SUNDAY/...
1035 PM UPDATE...MAIN EMPHASIS OF THE ALREADY-ISSUED MID EVENING
UPDATE WAS TO EXPAND THE FLOOD WATCH TO COVER THE REMAINDER OF THE
FORECAST AREA. SURFACE OBSERVATIONS AND RADAR PRECIP ESTIMATES
INDICATE THAT THE VAST MAJORITY OF THE NIAGARA FRONTIER AND FINGER
LAKES REGION HAS PICKED UP ANYWHERE FROM THREE QUARTERS OF AN INCH
TO A LITTLE OVER AN INCH OR RAIN...WITH UPSTREAM RADAR TRENDS
SUGGESTING THE POTENTIAL FOR AS MUCH AS ANOTHER HALF INCH TO AN
INCH OF RAINFALL BEFORE THE STEADIER RAINS TAPER OFF OVERNIGHT.
COMBINED WITH THE POTENTIAL FOR ANOTHER HALF INCH OR SO OF
RAINFALL POSSIBLE WITH THE UPCOMING SYSTEM LATER SUNDAY AFTERNOON
AND SUNDAY NIGHT...SUCH RAINFALL AMOUNTS SHOULD BE ENOUGH TO CAUSE
AT LEAST HYDRO ISSUES GIVEN THE TIME OF YEAR AND THE LACK OF
SUFFICIENT VEGETATION TO ABSORB ANY RUNOFF. ALREADY...WE HAVE SEEN
A SHARP SPIKE IN THE LEVEL OF CAZENOVIA CREEK AT EBENEZER...WITH
THIS CREEK NOW EXPECTED TO REACH FLOOD STAGE LATER TONIGHT.
ASIDE FROM THAT...JUST MADE SOME COSMETIC ADJUSTMENTS TO THE
FORECAST TO KEEP IT CURRENT...PREVIOUS FORECAST THINKING FOLLOWS.
738 PM UPDATE...AFTER SOME ISOLATED THUNDERSTORMS ACROSS AREAS
SOUTH OF BUFFALO DURING THE LATE AFTERNOON HOURS...MORE SCATTERED
ELEVATED THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN ONTARIO OVER
THE PAST HALF HOUR...ENOUGH TO WARRANT AN OUTRIGHT MENTION IN THE
FORECAST. AS SUCH...HAVE UPDATED ALL PRODUCTS TO RAISE THUNDER
PROBABILITIES FOR THE EVENING TO THE CHANCE RANGE FOR AREAS SOUTH
OF LAKE ONTARIO...WHERE THE LATEST NAM/GFS RUNS SHOW ELEVATED
INSTABILITY LINGERING UNTIL LATE EVENING...JUST AS WAS OBSERVED IN
THESE SAME MODELS YESTERDAY EVENING.
OTHERWISE...HAVE JUST MADE A SERIES OF MINOR ADJUSTMENTS TO KEEP
THE FORECAST CURRENT WITH RESPECT TO LATEST OBSERVATIONS AND RADAR
TRENDS. THE WARM FRONT CURRENTLY BISECTS THE SOUTHERN TIER...WITH
AREAS NEAR THE STATE LINE BASKING IN 55-60 DEGREE TEMPS...WHILE
AREAS TO THE NORTH ARE IN THE UPPER 30S TO LOWER 40S. THESE WARM
TEMPS SHOULD LAST FOR A FEW MORE HOURS...UNTIL STEADIER PRECIP
ASSOCIATED WITH THE MAIN WAVE OF LOW PRESSURE RETURNS LATER ON THIS
EVENING.
THE MID AFTERNOON NEAR TERM DISCUSSION FOLLOWS...
330 PM UPDATE...INITIAL SWATH OF RAIN SURGING EASTWARD ACROSS LK
ONTARIO AND INTO CNTRL NY REGION AT MID AFTERNOON...WITH SOMEWHAT OF
A BREAK IN THE ACTION ACROSS WESTERN COUNTIES. THIS SWATH WAS ALONG
FRONT EDGE OF A STRENGTHENING 850 MB JET WHICH WILL REACH 60-70 KTS
AS IT LIFTS ACROSS WESTERN NY BY 00Z AND CNTRL NY BY 03Z. RAIN WILL
BE HEAVY AT TIMES ALONG A STRIP ACROSS LK ONTARIO AND OUR EASTERN LK
ONTARIO REGION WHERE THIS WIND GRADIENT IS TIGHTEST. MEANWHILE...THE
DRY SLOT IN THE WEST WAS BEGINNING TO FILL IN WITH SHOWERS AND THESE
WILL BECOME MORE PREVALENT AGAIN THROUGH SUNSET. SFC BOUNDARY WILL
PROBABLY LIFT NO FURTHER THAN ERIE PA AND SRN PORTIONS OF WRN SRN
TIER COUNTIES FOR AWHILE THIS EVENING...SO KEPT WINDS E-NE AND TEMPS
COOL FOR BULK OF THE AREA.
ENHANCED AREA OF RAIN AND SOME EMBEDDED CONVECTION WAS BLOSSOMING
UPSTREAM FROM SRN MICH INTO CHICAGO AREA...AND AS THIS BOUNDARY
CONTINUES TO PUSH EASTWARD...THIS ACTIVITY WILL PUSH BACK INTO
OUR WESTERN COUNTIES LATER THIS EVENING AND REACH FINGER LAKES
DURING THE MIDNIGHT HOUR. THIS ACTIVITY WILL THEN GET SUPPRESSED
AFTER 06Z AS FLOW VEERS TO NORTHWEST AND BEST DYNAMICS PULL OFF TO
OUR EAST AND SOUTHEAST. WILL THEREFORE GO WITH CATEG POPS ALL AREAS
UNTIL ABOUT 06Z...THEN RAPIDLY DROP THEM OFF TO BELOW CHC THRESHOLD
BY MORNING...EXCEPT MAINTAIN CHC RIGHT ALONG SRN TIER...CLOSER TO
GFS SOLUTION.
SUNDAY WILL SEE A REPRIEVE...FOR A SHORT TIME AT LEAST. WEAK BUBBLE
OF HIGH PRESSURE WILL POKE SOUTHWARD FROM ONTARIO AND MAINTAIN DRY
WEATHER THROUGH 18Z OR SO...EVEN WITH SOME SUNSHINE...ESPECIALLY
NORTH COUNTRY. BUT...OLD BOUNDARY WILL BE LURKING NOT TOO FAR
SOUTH...AND WILL BEGIN TO LIFT NORTHWARD AGAIN DURING THE AFTERNOON
AS AN UPPER TROF DIGS INTO WESTERN LAKES AND BEGINS TO LIFT THE
MOISTURE NORTH AGAIN AHEAD OF A WARM FRONT. GFS A BIT FASTER
WITH THE MOISTURE RETURN THAN THE NAM...BUT BOTH TRENDING FASTER
THAN ON PREV RUNS...SO WILL INTRODUCE CHC POPS AS FAR AS GENESEE
VALLEY BY LATE PM...AND LIKELY POPS FOR SW NY. THIS SHOULD BE IN THE
FORM OF RAIN...AT LEAST THROUGH SUNSET. SHORT TERM SECTION WILL
GET INTO MORE DETAILS ON THIS NEXT FEATURE.
FLOOD WATCH FOR OUR EASTERN LK ONTARIO REGION WILL BE CONTINUED.
SEE HYDROLOGY SECTION BELOW.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
SURFACE WAVE WORKING THROUGH LOWER MICHIGAN SUNDAY NIGHT WILL BRING
A WARM FRONTAL ZONE NORTHWARD FROM THE OHIO VALLEY ACROSS THE AREA
SUNDAY NIGHT. THIS FRONT WILL BRING THE CONTINUATION OF
PRECIPITATION TO THE AREA SUNDAY NIGHT. CRITICAL TEMPERATURES OFF
MODEL SOUNDINGS SUGGEST THAT RAIN IN THE EVENING COULD MIX WITH SNOW
OR EVEN CHANGE TO ALL SNOW EAST OF ROCHESTER LATE SUNDAY NIGHT AND
CONTINUE INTO MONDAY...BEFORE ENDING MONDAY AFTERNOON. HIGH PRESSURE
BUILDING INTO THE AREA WILL BRING TRANQUIL CONDITIONS MONDAY NIGHT
AND THE FIRST HALF OF TUESDAY AHEAD OF THE NEXT STORM SYSTEM.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LATEST MEDIUM RANGE GUIDANCE CONTINUING TO SUGGEST THAT LOW PRESSURE
WILL BE IN THE PROCESS OF WRAPPING UP ACROSS THE WESTERN GREAT LAKES
WITH A SHARP COLD FRONT WORKING INTO THE OHIO VALLEY EARLY IN THE
PERIOD. A WARM FRONT ZONE WILL BE WORKING ITS WAY NORTHWARD ACROSS
WESTERN AND CENTRAL NEW YORK TUESDAY NIGHT WHICH WILL BRING BE A
GOOD CHANCE FOR PRECIPITATION TO THE REGION IN AREA OF STRONG ASCENT
ALONG AND NORTH OF THE BOUNDARY.
SHARP COLD FRONT LOOKS TO CROSS WESTERN NEW YORK LATE TUESDAY
NIGHT/WEDNESDAY MORNING WITH THE SUGGESTION OF A VERY SHARP DRY SLOT
WORKING INTO THE AREA IMMEDIATELY IN THE WAKE OF THE FRONT ALONG
WITH STRONG COLD AIR ADVECTION...AS 850 MB TEMPERATURES DROP FROM
NEAR PLUS 8C TO NEAR MINUS 12C. MODEST PRESSURE GRADIENT SUGGESTED
BY GFS COULD BRING THE POTENTIAL FOR A PERIOD OF STRONG WINDS BEHIND
THE FRONT WEDNESDAY MORNING. AIR MASS MAY WIND UP BEING TO DRY FOR
ANY LAKE INFLUENCES. HIGH PRESSURE RIDGED FROM THE MID MISSISSIPPI
VALLEY ACROSS THE LOWER LAKES REGION WILL LIKELY BRING A PERIOD OF
DRY CONDITIONS THROUGH THE REMAINDER OF THE PERIOD. TEMPERATURES
LOOK TO BE AT OR BELOW NORMAL THROUGH THIS PERIOD
&&
.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
A WAVE OF LOW PRESSURE WILL TRACK EAST ALONG THE NEW YORK-
PENNSYLVANIA BORDER TONIGHT. OCCASIONAL RAIN ASSOCIATED WITH THIS
FEATURE WILL CONTINUE ACROSS MUCH OF THE AREA UNTIL ABOUT 08Z- 09Z
BEFORE ENDING...THEN PLENTY OF LOW CLOUDS WILL LINGER INTO SUNDAY
MORNING. IN GENERAL...EXPECT IFR TO MVFR CONDITIONS...WITH
OCCASIONAL FLUCTUATIONS TO LIFR...TO PERSIST UNTIL THE LOW CLOUDS
BREAK UP LATER SUNDAY MORNING. THEREAFTER...A SHORT-LIVED PERIOD
OF VFR CONDITIONS CAN BE EXPECTED INTO EARLY SUNDAY
AFTERNOON...BEFORE CONDITIONS DETERIORATE AGAIN LATER SUNDAY
AFTERNOON AND EVENING IN THE NEXT BATCH OF RAIN.
IN ADDITION TO THE RAIN...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
WILL ALSO REMAIN A POSSIBILITY UNTIL MID TO LATE EVENING...MAINLY
FOR AREAS SOUTH OF LAKE ONTARIO.
OUTLOOK...
SUNDAY NIGHT...MVFR/IFR IN RAIN...MIXING WITH SNOW EAST OF LAKE
ONTARIO.
MONDAY...MVFR...IMPROVING TO VFR IN THE WEST LATE.
TUESDAY...VFR...MVFR AT NIGHT IN SHOWERS.
WEDNESDAY...VFR/MVFR IN SCATTERED NOW SHOWERS.
THURSDAY...VFR.
&&
.MARINE...
WINDS AND WAVES ARE EXPECTED TO BE BELOW SMALL CRAFT ADVISORY RANGE
THROUGH SUNDAY. ON SUNDAY NIGHT...EASTERLY WINDS AHEAD OF LOW
PRESSURE MOVING ACROSS THE CENTRAL LAKES TOWARD NEW YORK STATE WILL
INCREASE WITH WAVES BUILDING HIGH ENOUGH AS WELL SO THAT SMALL CRAFT
ADVISORIES WILL MOST LIKELY BE NEEDED.
&&
.HYDROLOGY...
LOW PRESSURE WILL TRACK EAST ALONG A FRONT STALLED ALONG THE NEW
YORK PENNSYLVANIA BORDER OVERNIGHT. MODERATE TO HEAVY RAIN
ASSOCIATED WITH THIS SYSTEM WILL CONTINUE THROUGH THE EARLY
OVERNIGHT HOURS...BEFORE TAPERING OFF LATE. UP TO AN INCH OF RAIN
HAS ALREADY FALLEN ACROSS THE NIAGARA FRONTIER...THE GENESEE
VALLEY...AND FINGER LAKES WITH THIS SYSTEM...AND THERE IS THE
POTENTIAL FOR ANOTHER HALF INCH TO INCH OF RAIN BEFORE THE
PRECIPITATION TAPERS OFF OVERNIGHT. THEN...AFTER A BRIEF BREAK IN
THE RAIN SUNDAY MORNING...ANOTHER SYSTEM IS EXPECTED TO BRING
ADDITIONAL RAINFALL TO THE REGION SUNDAY NIGHT...WITH ANOTHER HALF
INCH OR SO OF RAINFALL POSSIBLE.
THIS RAINFALL...COMBINED WITH RUNOFF FROM MELTING SNOWS ACROSS THE
NORTH COUNTRY...WILL CAUSE LOCALIZED FLOODING IN LOW LYING
AREAS...AND WILL CAUSE SIGNIFICANT RISES ON MOST CREEKS AND STREAMS
ACROSS FAR WESTERN NEW YORK STATE AND THE FINGER LAKES REGION. IN
ADDITION...THE BLACK RIVER WILL RISE SIGNIFICANTLY AND MAY
APPROACH FLOOD STAGE SUNDAY AND MONDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR NYZ001>008-010>014-
019>021-085.
MARINE...NONE.
&&
SYNOPSIS...TMA
NEAR TERM...JJR/SFM
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...JJR/SFM
MARINE...SFM/TMA
HYDROLOGY...JJRHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 319 PM EST SAT MAR 7 2009 NYZ019>021-082030- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 319 PM EST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WAVE OF LOW PRESSURE MOVING EAST ACROSS THE GREAT LAKES TONIGHT IS EXPECTED TO SPREAD A SOAKING RAIN FROM WEST TO EAST ACROSS THE REGION TONIGHT. THERE IS EVEN A CHANCE OF A THUNDERSTORM THIS EVENING. A HALF INCH TO ONE INCH OF RAIN IS POSSIBLE. THIS WILL CAUSE SIGNIFICANT RISES TO AREA CREEKS AND RIVERS. THE SITUATION WILL BE MONITORED CLOSELY FOR ANY POSSIBLE FLOOD WATCHES OR WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-082030- OSWEGO- 319 PM EST SAT MAR 7 2009 ...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010>014-085-082030- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE- 319 PM EST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN AREA OF LOW PRESSURE MOVING EAST ACROSS THE GREAT LAKES TONIGHT IS EXPECTED TO SPREAD A SOAKING RAIN FROM WEST TO EAST ACROSS THE REGION TONIGHT. THERE IS EVEN A CHANCE OF A THUNDERSTORM THIS EVENING. A HALF INCH TO ONE INCH OF RAIN IS POSSIBLE. THIS WILL CAUSE SIGNIFICANT RISES TO AREA CREEKS AND RIVERS. THE SITUATION WILL BE MONITORED CLOSELY FOR ANY POSSIBLE FLOOD WATCHES OR WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-082030- JEFFERSON-LEWIS- 319 PM EST SAT MAR 7 2009 ...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-082030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 319 PM EST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF TMA
The national radar mosaic for the moment the first event began.
9 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2009Every state in 2009This day in weather historyWarnings in New York, March 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 161512, 161513, 161515, 161516, 161518, 161519, 161520, 161517, 161521.